Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
156 Doctors are Online

Can gout cause tendon pain?

Nov 2013
User rating for this question
Very Good
Answered by

Practicing since : 1994
Answered : 5293 Questions
I have slightly high uric acid doctor says I have gout...I have no swelling just pain in the tendons behind my left knee and the tendons running down the upper left leg in the rear...can gout cause this tendon pain with no doctor has prescribed allipurinol...will this relieve the pain ..its severe at times
Posted Thu, 13 Mar 2014 in Brain and Spine
Answered by Dr. Sudhir Kumar 2 hours later
Brief Answer: Knee can get affected in about one third patients. Detailed Answer: Hi, Thank you for posting your query. I have noted your symptoms. I agree with you that knee pain is not a common symptom of high Uric acid level or gout. However, in about 30% of people with gout, knee pain may occur. It should be noted, however, that most often it is a knee joint pain, rather than the tendon pain. Allopurinol would lower the Uric acid level and over a period of time, the pain may come down. However, in the immediate period, allopurinol would not reduce your pain. You could take analgesics such as indomethacin capsules to get pain relief. I hope it helps. Please get back if you have any follow up queries. Best wishes, Dr Sudhir Kumar MD DM (Neurology) XXXXXXX Consultant Neurologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor